MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011490-15
Medical Device Problem Codes Off-Label Use (1494); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous right vertebral artery.The physician chose a 4.5x15mm herculink elite balloon-expandable stent system (bess) as there was no other product option available that was the appropriate size for treatment based on the diameter and length of the vessel.The bess was advanced over the guide wire into the patient; however, the stent dislodged.Currently, the stent remains embedded in an unspecified vessel with no further treatment provided.There was no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.A cine was received and reviewed by an abbott vascular clinical specialist.Per the report, treatment was for a heavily calcified right vertebral artery.The physician chose a 4.5mm x 15mm herculink elite balloon expandable stent system (bess) as there was no other product option available that was the appropriate size for treatment based on the vessel.This took place in a remote city which could explain the limited inventory of bess.Regardless of location, the use of the herculink elite bess is off label.The rx herculink elite¿ peripheral stent system is indicated to open lumen restrictions in the biliary tree, renal arteries, and protected peripheral arteries.Vertebral arteries are not considered peripheral.There was no malfunction with the device but, that the device was selected for use in an anatomical location that it was not indicated for.It was reported that the procedure was to treat a heavily tortuous right vertebral artery.It should be noted the rx herculink elite peripheral stent system instructions for use (ifu) specifies: the rx herculink elite¿ peripheral stent system is indicated to open lumen restrictions in the biliary tree, renal arteries, and protected peripheral arteries.It is possible the ifu deviation contributed to the reported event.The investigation determined the reported stent dislodgement appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12365173
Report Number2024168-2021-07509
Device Sequence Number4536012
Product Code NIN
UDI-Device Identifier08717648077920
UDI-Public08717648077920
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1011490-15
Device Catalogue Number1011490-15
Device Lot Number1041361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR